Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: panic attacks from tapering Paxil or nortriptyline Jackster

Posted by Ritch on February 12, 2003, at 22:04:01

In reply to panic attacks from tapering Paxil or nortriptyline, posted by Jackster on February 12, 2003, at 12:56:07

> At the advice of my PDoc, I tapered my Paxil (which had pooped out) from 60mg to 30mg in one week. After a week at 30mg I started Nortriptyline 10mg, and titrated up to 30mg over a week. I've been having the panic attacks from hell (breaking through the klonopin) and I'm trying to figure out if it's because the Paxil was tapered too fast, or if it's a reaction to starting the nortriptyline. My PDoc thinks it can't be the nortriptyline. Any ideas?
>
> Thanks
> Jackie

I agree with Judy. You are probably looking at a Paxil withdrawal combined with the initial startup experience of a NE-reuptake inhibitor (the nortriptyline). Also, Paxil is a very potent inhibitor of the liver enzymes that breakdown and metabolize the nortriptyline. That means your NT levels may be significantly elevated from someone that isn't taking a med along with it such as Paxil. Get a blood draw of the NT levels. Your pdoc might find them a little higher than expected. You went through this with Tegretol+Paxil from what I remember? Teg is like a TCA in this respect as well. Bottom Line: Suggest a slower withdrawal from the Paxil and suggest a slower titration with the nortriptyline.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:140716
URL: http://www.dr-bob.org/babble/20030208/msgs/140788.html